MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5 12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 04/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm vicm5 -7.50d implantable collamer lens into the patient's left eye (os) on (b)(6) 2024.The patient underwent bilateral sequential implantation of icls.Concomitant products used intraoperatively include the msi injector delivery system, opegan ovd, bss and intracameral adrenaline.On day 1 toxic anterior segment syndrome (tass) was diagnosed (os).No diagnostics tests were performed.Post-op drops include steroid, antibiotic and nsaid ophthalmic drops.Steroid conjunctival injections and additional topical steroids were given.The patient remains under observation with last reported bcva 20/17.The lens remains implanted.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
H6 - type of investigation: 4110 - lens work order search: one similar complaint type event(s) was reported for units within the same lot.Manufacturer narrative: a review of the device labeling was completed.Iritis is identified in the labeling as a known potential adverse event following icl implantation.The dfu provides the surgeon instruction for complete ovd removal.Precaution: (6) after inserting this product, aspirate the viscoelastic substance completely from inside the eye.Do not use highly viscous viscoelastic substances that are difficult to aspirate completely.An inflammatory response is common after intraocular surgery; however, this is usually mild and does not require additional interventions beyond the standard post-op regimen.In some cases, the degree of inflammation may be more severe.Surgical technique, inadvertent intraoperative trauma and the use of pro-inflammatory substances into the eye may have contributed to the event.Toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass, ocular viscoelastic, and improper preparation of antibiotics for intracameral injection may also lead to tass.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.Claim #(b)(4).
 
Additional Manufacturer Narrative
H3 device evaluation 3331 device history record (dhr) review - the device history records indicates the dhr review indicates that the product has been manufactured within the established process parameters and that there is no indication that the manufacturing and/or processing of the device contributed to the complaint issue corrective and/or preventive actions are being addressed through capa-24-001 and this issue will continue to be tracked and trended as part of the normal device safety committee meetings and capa monitoring.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key19598749
Report Number2023826-2024-02664
Device Sequence Number8470182
Product Code MTA
UDI-Device Identifier00840311300556
UDI-Public00840311300556
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberVICM5 12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 - LOT# 1660113.; FOAM TIP PLUNGER - LOT# 1710851.; INJECTOR MODEL: MSI-PF - LOT# UNK.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown